Illinois Journal of Mathematics

On nonstandard product measure spaces

Josef Berger, Horst Osswald, Yeneng Sun, and Jiang-Lun Wu

Full-text: Open access

Abstract

The aim of this paper is to investigate systematically the relationship between the two different types of product probability spaces based on the Loeb space construction. For any two atomless Loeb spaces, it is shown that for fixed $r \lt s$ in $[0,1]$ there exists an increasing sequence $(A_t)_{r \lt t \lt s,t\in [0,1]}$ of in the new sense product measurable sets such that $A_t$ has measure $t$ and, with respect to the usual product, the inner and outer measures are equal to $r$ and $s$, respectively. By constructing a continuum of increasing Loeb product null sets with large gaps, the Loeb product is shown to be much richer than the usual product even on null sets. General results in terms of outer and inner measures with respect to the usual product are also obtained for Loeb product measurable sets that are composed of almost independent events.

Article information

Source
Illinois J. Math., Volume 46, Number 1 (2002), 319-330.

Dates
First available in Project Euclid: 13 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1258136156

Digital Object Identifier
doi:10.1215/ijm/1258136156

Mathematical Reviews number (MathSciNet)
MR1936091

Zentralblatt MATH identifier
1014.03059

Subjects
Primary: 28E05: Nonstandard measure theory [See also 03H05, 26E35]
Secondary: 03H05: Nonstandard models in mathematics [See also 26E35, 28E05, 30G06, 46S20, 47S20, 54J05]

Citation

Berger, Josef; Osswald, Horst; Sun, Yeneng; Wu, Jiang-Lun. On nonstandard product measure spaces. Illinois J. Math. 46 (2002), no. 1, 319--330. doi:10.1215/ijm/1258136156. https://projecteuclid.org/euclid.ijm/1258136156


Export citation